Alert archive / North Carolina / Flash Flood Warnings in 2016

Flash Flood Warning 12, NWS Newport/Morehead City, NC

October 9, 201614 counties in North Carolina

NWS Newport/Morehead City, NC issued this flash flood warning at Oct 9, 2016, 6:20 AM EDT for 14 counties in North Carolina. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 9, 2016, 6:20 AM EDT (10:20 UTC)
Expired
Oct 9, 2016, 12:15 PM EDT
In force
6 hr
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Flood severity
None

Counties Beaufort County, NC, Craven County, NC, Dare County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Onslow County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 59 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 10.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2016-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 142 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2016-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
142 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
516 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

490 
WGUS52 KMHX 091020
FFWMHX
NCC013-049-055-061-079-095-103-107-117-133-137-147-177-187-091615-
/O.NEW.KMHX.FF.W.0012.161009T1020Z-161009T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
620 AM EDT SUN OCT 9 2016

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DUPLIN COUNTY IN EASTERN NORTH CAROLINA...
  BEAUFORT COUNTY IN EASTERN NORTH CAROLINA...
  NORTHERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA...
  CRAVEN COUNTY IN EASTERN NORTH CAROLINA...
  OUTER BANKS DARE COUNTY IN EASTERN NORTH CAROLINA...
  JONES COUNTY IN EASTERN NORTH CAROLINA...
  MARTIN COUNTY IN EASTERN NORTH CAROLINA...
  TYRRELL COUNTY IN EASTERN NORTH CAROLINA...
  WASHINGTON COUNTY IN EASTERN NORTH CAROLINA...
  MAINLAND HYDE COUNTY IN EASTERN NORTH CAROLINA...
  LENOIR COUNTY IN EASTERN NORTH CAROLINA...
  PAMLICO COUNTY IN NORTH CAROLINA...
  MAINLAND DARE COUNTY IN EASTERN NORTH CAROLINA...
  GREENE COUNTY IN EASTERN NORTH CAROLINA...
  OUTER BANKS HYDE COUNTY IN EASTERN NORTH CAROLINA...
  PITT COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 1215 PM EDT SUNDAY

* AT 612 AM EDT...WIDESPREAD FLOODING ASSOCIATED WITH WHAT IS NOW
  POST TROPICAL CYCLONE MATTHEW CONTINUES ACROSS MUCH OF EASTERN
  NORTH CAROLINA. DOPPLER RADAR ESTIMATES FROM 5 UP TO 12 INCHES OF
  RAINFALL ACROSS PORTIONS OF THE REGION, WITH THE HIGHEST AMOUNTS
  OVER THE COASTAL PLAINS. EMERGENCY MANAGEMENT REPORTS NUMEROUS
  ROADS HAVE BEEN WASHED OUT OR ARE WATER COVERED THROUGHOUT THE
  REGION. THIS WILL CREATE VERY DANGEROUS DRIVING CONDITIONS AND
  TRAVEL IS STRONGLY DISCOURAGED THIS MORNING.  
  
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GREENVILLE...JACKSONVILLE...NEW BERN...KINSTON...HAVELOCK...
  WASHINGTON...WINTERVILLE...WILLIAMSTON...AYDEN...FARMVILLE...
  WALLACE...PLYMOUTH...WARSAW...LA GRANGE...FRISCO...CEDAR ISLAND...
  RIVER ROAD...HALF MOON...JAMES CITY AND MOUNT OLIVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IT IS DIFFICULT TO DETERMINE WHETHER A ROAD HAS BEEN WASHED OUT. 

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3505 7547 3496 7629 3502 7636 3495 7642
      3508 7646 3495 7655 3500 7668 3494 7664
      3472 7788 3474 7820 3519 7816 3518 7784
      3557 7782 3582 7735 3607 7733 3581 7689
      3601 7669 3600 7638 3599 7545

$$

11
1 follow-up statement
355 
WGUS72 KMHX 091448
FFSMHX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1048 AM EDT SUN OCT 9 2016

NCC013-049-055-061-079-095-103-107-117-133-137-147-177-187-091456-
/O.CAN.KMHX.FF.W.0012.000000T0000Z-161009T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUPLIN NC-BEAUFORT NC-ONSLOW NC-CRAVEN NC-OUTER BANKS DARE NC-
JONES NC-MARTIN NC-TYRRELL NC-WASHINGTON NC-MAINLAND HYDE NC-
LENOIR NC-PAMLICO NC-MAINLAND DARE NC-GREENE NC-OUTER BANKS HYDE NC-
PITT NC-
1048 AM EDT SUN OCT 9 2016

...THE FLASH FLOOD WARNING FOR DUPLIN...BEAUFORT...NORTHERN ONSLOW...
CRAVEN...OUTER BANKS DARE...JONES...MARTIN...TYRRELL...WASHINGTON...
MAINLAND HYDE...LENOIR...PAMLICO...MAINLAND DARE...GREENE...OUTER
BANKS HYDE AND PITT COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED. FLASH FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT, ALTHOUGH FLOODING ALONG RIVES AND CREEKS MAY STILL BE
AN ISSUE THROUGH THIS WEEK. PLEASE CONTINUE TO HEED ANY REMAINING
ROAD CLOSURES.

LAT...LON 3505 7547 3496 7629 3502 7636 3495 7642
      3508 7646 3495 7655 3500 7668 3494 7664
      3472 7788 3474 7820 3519 7816 3518 7784
      3557 7782 3582 7735 3607 7733 3581 7689
      3601 7669 3600 7638 3599 7545

$$

2

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this flash flood warning went out at Oct 9, 3:15 AM EDT, 3 hours 5 minutes earlier.

Area forecast discussion, Oct 9, 3:15 AM EDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
315 AM EDT Sun Oct 9 2016

.SYNOPSIS...
Hurricane Matthew is forecast to exit off the Outer Banks today
while becoming extra tropical. Please see the latest forecast
from the National Hurricane Center on Hurricane Matthew. Cool and
dry high pressure will build in from the northwest early next
week and linger through at least mid week.

&&

.NEAR TERM /THROUGH TODAY/...
As of 315 AM Sun...Center of Matthew analyzed off the Outer Banks
early this morning while continuing to move northeastward. Winds
have shifted northerly and increased on back side of Matthew as
tremendous pres rises analyzed in the wake of matthew to the west.
Winds have responded with widespread trop storm force winds across
the FA. These strong northerly trop storm force winds with
hurricane force gusts expected along the coastal counties this
morning which will lead to storm surge and beach erosion issues
across the coast. A bit of good news is regarding the heavy rain
which has ended and shifted off the coast this morning. The bad
news is river systems will start to take on the copious amounts of
rainfall and begin to rise across the area, with many of them
reaching and exceeding major flood stage. Deep standing water on
roads and properties will continue to be a concern, along with
continuing potential for falling trees due to combination of
saturated soils and and strong wind gusts. Deep column drying in
wake of the storm will bring clearing skies by late morning/early
afternoon with much cooler/drier air mass filtering in per TD's
falling through the 40s.

&&

.SHORT TERM /TONIGHT/...
As of 315 AM Sun...Gusty winds will continue across coastal
counties this evening as pres gradient remains tight between
approaching strong high pres and departing Matthew to the NE.
Coolest night of the season thus far as autumn makes its
appearance tonight, with forecast lows in the 40s and clear skies
expected for areas away from the coast, with 50s on the beaches.
Winds will remain in the 5-10 kt range inland preventing temps
from really bottoming out even further.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
As of 3 AM Sun...Expecting our first touch of fall as high
pressure builds into the area from the north with cooler and mostly
dry conditions. Some coastal showers will be possible through mid
week, but did not make sig changes to previous forecast and expect
bulk of region to remain dry. Lowered temps a few degrees Monday
and Tuesday, but did not go as low as guidance yet. Low level
thickness values support highs in the mid to upper 60s Monday,
then gradually warming into the low to mid 70s through the week.
Lows Tuesday morning will be in the upper 40s inland to mid/upper
50s along the coast...though some guidance shows lows dropping
into the low 40s inland...then warming a few degrees through the
week. The models push a dry reinforcing front through the area
late Thu and Thu night.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
Short Term /through 06Z Monday/...
As of 1250 AM Sunday, strong winds will continue on the back side
of exiting Hurricane Matthew overnight. Wind gusts into the 40s
are likely, especially at KEWN/KOAJ with gusts well into the 30s
at KISO/KPGV. These winds should slowly subside as the day wears
on Sunday. As drier air wraps around the circulation center of
Matthew, expect the MVFR ceilings to improve to VFR by early to
mid afternoon. Much drier air filters in tonight as dewpoints fall
into the 40s. Coupled with a leftover 10-knot breeze should
preclude any fog formation despite the very wet ground.

Long Term /Monday through Thursday/...
As of 3 AM Sun...VFR conditions expected through period with high
pressure extending into the area from the north. Northerly wind
gusts 15-20 knots Monday.

&&

.MARINE...
Short Term /through Sunday Night/...
As of 315 AM Sun...Matthew analyzed just off the central OBX
early this morning and moving northeastward. The center should
stay just offshore on its current path. Tremendous pres rises on
lee side of Matthew with winds increasing from the north
dramatically. Sustained trop storm force winds out of the north
will affect all marine zones with hurricane force gusts at times
esp eastern marine zones. Seas are very high correspondingly and
will remain high through tonight as Matthew pulls away to the NE
and high pres builds in, keeping northerly pres gradient tight.
Seas expected in the 12-22 foot range through the period.

Long Term /Monday through Thursday/...
As of 3 AM Sun...Strong winds and dangerous seas continue Monday.
NNE winds 25-35 kt Monday with seas 10-18 feet. Then gusty N/NE winds
and rough seas will continue into Wednesday as high pressure
builds into the area from the north. A cold front will approach
the waters Thursday, northerly winds will diminish to 10-15 knots
and seas 4-6 feet.

&&

.HYDROLOGY...
As of 315 PM Sat...At this time the main threat still looks like
the potential for serious and life threatening flash flooding
mainly across the inland areas. The heaviest rain rates forecast
to fall late this afternoon through tonight, and therefore
combination of darkness and high water across roads, travel will
become dangerous tonight. Storm total rainfall 8-15 inches, with
locally higher amounts possible. WPCs excessive rainfall outlook
has ENC in a HIGH risk. A Flash Flood Watch continues across the
area into Sunday.

Extreme rain amounts and tropical storm force winds will add to
the threat for coastal flooding, which could result in moderate
inundation in some locations. Given the wet ground expect we will
see widespread flooding, especially inland, if this much rain
does fall, which we have already seen across RAH and ILMs CWA. River
flooding will also become a serious concern if these high rainfall
totals materialize...with river forecast points expected to rise
to major levels Sunday into early next week.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Tropical Storm Warning for NCZ029-044>047-079>081-090>095-098-
     103-104.
     Hurricane Watch for NCZ047-095-098-103-104.
     Beach Hazards Statement through this evening for NCZ095-098-
     103-104.
MARINE...Tropical Storm Warning for AMZ130-131-135>137-150-152-154-
156.      Hurricane Watch for AMZ130-131-135-150-152-154-156.
Hurricane Warning for AMZ158. &&

SYNOPSIS...RF/TL
NEAR TERM...TL
SHORT TERM...TL
LONG TERM...CQD
AVIATION...CTC/CQD
MARINE...CQD/TL
HYDROLOGY...MHX
Hazardous weather outlook, Oct 9, 5:00 AM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
500 AM EDT SUN OCT 9 2016

NCZ103-100900-
OUTER BANKS DARE-
500 AM EDT SUN OCT 9 2016

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...HURRICANE WATCH IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   HURRICANE WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WATCH.
   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ104-100900-
OUTER BANKS HYDE-
500 AM EDT SUN OCT 9 2016

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...HURRICANE WATCH IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   HURRICANE WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WATCH.
   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-100900-
CARTERET-
500 AM EDT SUN OCT 9 2016

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...HURRICANE WATCH IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   HURRICANE WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WATCH.
   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ093-094-100900-
CRAVEN-PAMLICO-
500 AM EDT SUN OCT 9 2016

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-100900-
ONSLOW-
500 AM EDT SUN OCT 9 2016

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...HURRICANE WATCH IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   HURRICANE WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WATCH.
   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044>046-079>081-090>092-100900-
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-MAINLAND HYDE-DUPLIN-
LENOIR-JONES-
500 AM EDT SUN OCT 9 2016

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ047-100900-
MAINLAND DARE-
500 AM EDT SUN OCT 9 2016

...TROPICAL STORM WARNING IN EFFECT...
...HURRICANE WATCH IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WATCH.
   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Oct 9, 5:33 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
533 AM EDT SUN OCT 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 AM     TROPICAL STORM   DUCK                    36.16N  75.75W
10/09/2016                   DARE               NC   MESONET

            72 KNOT WIND GUST 83 MPH.

&&

EVENT NUMBER MHX1600398

KEARNS
Local storm report, Oct 9, 5:39 AM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
539 AM EDT SUN OCT 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 AM     TROPICAL STORM   AVON                    35.34N  75.50W
10/09/2016                   DARE               NC   WEATHER FLOW

            66 KNOT WIND GUST 76 MPH.

&&

EVENT NUMBER MHX1600399

KEARNS
Special weather statement, Oct 9, 5:41 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
541 AM EDT SUN OCT 9 2016

NCZ103-104-091145-
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KITTY HAWK...NAGS HEAD...MANTEO...
RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE
541 AM EDT SUN OCT 9 2016

...PREPARE FOR 5 TO 6 FEET OF STORM SURGE ON THE OUTER BANKS...

NORTHERLY WINDS GUSTING OVER 70 MPH HAS RESULTED IN RAPID WATER
LEVEL RISES ON THE SOUNDSIDE OF THE OUTER BANKS...AND STORM SURGE
OF 5 TO 6 FEET ABOVE GROUND LEVEL WILL BE POSSIBLE.
Local storm report, Oct 9, 5:43 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
543 AM EDT SUN OCT 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      MAURY                   35.48N  77.60W
10/08/2016                   GREENE             NC   SOCIAL MEDIA

            PARKING LOT OFF HWY 11 FLOODED TO CAR WINDOWS.

&&

EVENT NUMBER MHX1600400

KEARNS
Local storm report, Oct 9, 6:06 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
606 AM EDT SUN OCT 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     FLASH FLOOD      1 ENE SANDY BOTTOM      35.22N  77.68W
10/08/2016                   LENOIR             NC   SOCIAL MEDIA

            HWY 55 BETWEEN KINSTON AND SANDY BOTTOM WASHED OUT NEAR
            GRANDMAS ATTIC.

&&

EVENT NUMBER MHX1600401

KEARNS
Local storm report, Oct 9, 6:15 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
615 AM EDT SUN OCT 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     HURRICANE        JENNETTES PIER          35.91N  75.59W
10/09/2016                   DARE               NC   WEATHER FLOW

            WEATHERFLOW OB RECORDS WIND GUST OF 96 MPH

&&

EVENT NUMBER MHX1600402

TL

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 11:22 PM EDTRiver Flood WarningMHXJones6 days
Oct 9, 11:31 AM EDTAreal Flood WarningMHXBeaufort, Craven, Duplin, Greene, Jones, Lenoir and 4 more5 days
Oct 9, 11:38 AM EDTAreal Flood AdvisoryMHXBeaufort, Craven, Duplin, Jones, Martin, Onslow and 2 more4 days
Oct 9, 4:56 PM EDTCoastal Flood WarningMHX11 hr
Oct 9, 4:56 PM EDTHigh Surf AdvisoryMHX35 hr
Oct 9, 5:06 PM EDTGale WarningMHX17 hr
Oct 9, 5:06 PM EDTSmall Craft AdvisoryMHX11 hr
Oct 9, 5:20 PM EDTWind AdvisoryMHX18 hr
Oct 9, 7:21 PM EDTRiver Flood WarningMHXCraven14 days

Nearby

Flash Flood Warnings in North Carolina, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.